Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 199, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 16, 2017, 8:11 PM EDT for Auglaize County, Shelby County, Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2017, 8:11 PM EDT (00:11 UTC)
- Expired
- Jul 16, 2017, 9:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Auglaize County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:15 PM EDT | HAIL 1.75 | Fryburg, OH | TIME ESTIMATED FROM RADAR |
| Jul 16, 8:33 PM EDT | TSTM WND DMG | 4 E Anna, OH | SEVERAL TREES AND LIMBS DOWNED NEAR INTERSECTION OF AILES RD. AND COUNTY ROAD 119. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS51 KILN 170011
SVRILN
OHC011-149-170100-
/O.NEW.KILN.SV.W.0199.170717T0011Z-170717T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
811 PM EDT SUN JUL 16 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Shelby County in west central Ohio...
Central Auglaize County in west central Ohio...
* Until 900 PM EDT.
* At 810 PM EDT, a severe thunderstorm was located over Botkins,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Sidney, Wapakoneta, Anna, Botkins, Moulton, Port Jefferson,
Kettlersville, Fryburg, Montra, Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 94 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4056 8430 4060 8416 4034 8404 4029 8424
TIME...MOT...LOC 0010Z 334DEG 24KT 4049 8414
HAIL...1.00IN
WIND...60MPH
$$
JDR3 follow-up statements
481
WWUS51 KILN 170020
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
820 PM EDT SUN JUL 16 2017
OHC011-149-170100-
/O.CON.KILN.SV.W.0199.000000T0000Z-170717T0100Z/
Shelby OH-Auglaize OH-
820 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN SHELBY AND CENTRAL AUGLAIZE COUNTIES...
At 820 PM EDT, a severe thunderstorm was located over Botkins, moving
south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Sidney, Wapakoneta, Anna, Botkins, Port Jefferson, Kettlersville,
Fryburg, Montra, Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 94 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4055 8430 4056 8414 4034 8404 4029 8424
TIME...MOT...LOC 0020Z 340DEG 19KT 4045 8413
HAIL...1.00IN
WIND...60MPH
$$
JDR604
WWUS51 KILN 170043
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
843 PM EDT SUN JUL 16 2017
OHC011-170052-
/O.CAN.KILN.SV.W.0199.000000T0000Z-170717T0100Z/
Auglaize OH-
843 PM EDT SUN JUL 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AUGLAIZE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4048 8428 4048 8410 4034 8404 4029 8424
TIME...MOT...LOC 0042Z 313DEG 17KT 4040 8414
$$
OHC149-170100-
/O.CON.KILN.SV.W.0199.000000T0000Z-170717T0100Z/
Shelby OH-
843 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN SHELBY COUNTY...
At 842 PM EDT, a severe thunderstorm was located over Anna, moving
southeast at 20 mph. This storm has a history of producing golf ball
size hail in Fryburg in Auglaize County, at about 817 PM.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Sidney, Anna, Botkins, Port Jefferson, Kettlersville, Montra,
Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 94 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4048 8428 4048 8410 4034 8404 4029 8424
TIME...MOT...LOC 0042Z 313DEG 17KT 4040 8414
HAIL...1.00IN
WIND...60MPH
$$
JDR498
WWUS51 KILN 170059
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
859 PM EDT SUN JUL 16 2017
OHC149-170109-
/O.EXP.KILN.SV.W.0199.000000T0000Z-170717T0100Z/
Shelby OH-
859 PM EDT SUN JUL 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY
WILL EXPIRE AT 900 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4048 8428 4048 8410 4034 8404 4029 8424
TIME...MOT...LOC 0059Z 334DEG 24KT 4030 8408
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:09 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 16, 3:09 PM EDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 309 PM EDT Sun Jul 16 2017 .SYNOPSIS... A cold front dropping south through the Great Lakes will bring a slight chance of showers and thunderstorms to the region tonight into the early part of the the work week. Temperatures will be near normal for the next couple of days, then a gradual increase in heat and humidity is expected going into the second half of the work week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Convection has been sparse across the srn Great Lakes so far this afternoon ahead of a weak front. Still expect a little development down into the region this evening as the front sags a little farther south and H5 s/w works into Ohio. Once again slowed down the onset of the pcpn, pretty much starting it around 00Z in the nw. Don't feel that it will develop into anything widespread. Kept PoPs overnight in the 20 to 30 range at the highest. Clouds should increase overnight behind the front as it works farther south. There could be some fog development north of I-70 tonight as temperatures reach the dewpoints. Expect lows tonight to be generally in the mid 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... By Monday morning the upper s/w will be east of the region, but a sfc trof will be lingering across the ern zones. As the atmosphere heats up, there should be enough convergence for some scattered cells to pop. Chance PoPs look sufficient at this time. Highs will range from around 80 in the nw, to the mid 80s in the south. A few storms could linger into the evening hours, but overall expect Monday night be dry, with lows in the lower to mid 60s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... The long term will be a summertime pattern with warm and humid conditions for much of the time period. Tuesday will be the coolest day with high temperatures expected to be in the low to mid 80s. A diffuse washed out frontal boundary will be in place at the start of the long term therefore some patchy fog will be possible Tuesday morning. With a weak frontal boundary in the vicinity Tuesday afternoon cannot rule out an isolated shower or storm along and south of the Ohio River. Moisture should be limited however and remain primarily south of the region. Due to this limited precipitation chances to a slight chance. The heat and humidity will be on the increase for Wednesday with southwesterly flow. Temperatures Wednesday through Sunday are expected to generally be in the middle 80s to low 90s. Heat index values across portions of the area will be in the middle 90s to around 100. With some uncertainty with clouds and convection will leave heat index values out of the hazardous weather outlook at this time, however will continue to monitor as the week progresses. The area will be in northwest flow aloft for Wednesday through Saturday. During this time expect multiple disturbances to work down into the region in the northwest flow. Although there will be off and on chances for precipitation, Friday night looks to be the best chance for shower and thunderstorm activity. Additional thunderstorm chances will be present for Sunday with unstable airmass. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Satellite and radar is picking an area of VFR cigs moving thru the Cinci Tr-State, which might contain a few sprinkles. H5 s/w is forecast to dig out of the Great Lakes into nrn Ohio tonight. Scattered to isolated convection is expected ahead of the s/w, but with the loss of daytime heating it will become spotty after 00Z. Only carried a VCSH at the nrn TAFS for the first part of the night. Models then lower cigs to IFR as moisture increases towards morning. MVFR fog will also be an issue at the nrn TAFS in the same time frame. Meanwhile expect river valley fog again at LUK with IFR conditions. Cigs will try and rise tomorrow morning as the low level moisture burns off, but expect periods of MVFR cigs in the morning. For the 30 hr CVG tafs, added VCTS after 17Z. OUTLOOK...Thunderstorms are possible Monday afternoon and again Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM... AVIATION...Sites
Hazardous weather outlook, Jul 16, 7:43 AM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 743 AM EDT Sun Jul 16 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171145- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 743 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 16, 7:02 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 12 W KENTON 40.64N 83.84W
07/16/2017 M1.00 INCH HARDIN OH TRAINED SPOTTER
&&Local storm report, Jul 16, 7:16 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MCGUFFEY 40.69N 83.79W
07/16/2017 M1.00 INCH HARDIN OH TRAINED SPOTTER
SOME SMALLER HAIL TOO, BUT BIGGEST STONES ARE ONE INCH IN
DIAMETER.
&&
KCLocal storm report, Jul 16, 7:20 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 2 NE ALGER 40.73N 83.82W
07/16/2017 E1.00 INCH HARDIN OH PUBLIC
&&
KCLocal storm report, Jul 16, 7:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL ALGER 40.71N 83.84W
07/16/2017 M1.00 INCH HARDIN OH PUBLIC
&&
KCSpecial weather statement, Jul 16, 7:47 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
747 PM EDT SUN JUL 16 2017
OHZ035-170015-
Auglaize OH-
747 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AUGLAIZE COUNTY
UNTIL 815 PM EDT...
At 747 PM EDT, radar indicated a strong thunderstorm near
Waynesfield, moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...
Very heavy rain...
Locations impacted include...
Fort Shawnee, Cridersville, Waynesfield, Uniopolis and St. Johns.
This includes I-75 in Ohio between mile markers 114 and 118.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4064 8411 4065 8389 4054 8388 4053 8394
4054 8399 4051 8399 4048 8410 4048 8412
4066 8418 4066 8411
TIME...MOT...LOC 2347Z 321DEG 14KT 4064 8402
JDRLocal storm report, Jul 16, 8:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
801 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL WAYNESFIELD 40.60N 83.97W
07/16/2017 M1.00 INCH AUGLAIZE OH PUBLIC
0759 PM HAIL WAPAKONETA 40.57N 84.19W
07/16/2017 M0.75 INCH AUGLAIZE OH TRAINED SPOTTER
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:39 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jul 16, 8:47 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 43 min |
| Jul 16, 9:05 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 1 more | 11 hr |
| Jul 16, 9:12 PM EDT | Special Weather Statement | ILN | Champaign | 33 min |
| Jul 16, 9:19 PM EDT | Special Weather Statement | ILN | Darke | 26 min |
| Jul 16, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Jul 16, 9:28 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| Jul 16, 9:32 PM EDT | Special Weather Statement | ILN | Shelby | 28 min |
| Jul 16, 9:44 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| Jul 16, 9:49 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer, Shelby | 116 min |
| Jul 16, 9:54 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 2 hr |
| Jul 16, 9:55 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 35 min |
| Jul 16, 10:02 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 118 min |
| Jul 16, 10:13 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jul 16, 10:17 PM EDT | Special Weather Statement | ILN | Champaign | 28 min |
| Jul 16, 10:26 PM EDT | Special Weather Statement | ILN | Darke | 34 min |
| Jul 16, 10:28 PM EDT | Special Weather Statement | ILN | Montgomery | 32 min |
| Jul 16, 10:39 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 4 hr |
| Jul 16, 10:55 PM EDT | Special Weather Statement | ILN | Montgomery | 35 min |
| Jul 16, 11:27 PM EDT | Areal Flood Advisory | ILN | Preble | 3 hr |
| Jul 16, 11:47 PM EDT | Flash Flood Warning | ILN | Preble | 3 hr |
| Jul 16, 11:57 PM EDT | Special Weather Statement | ILN | Preble | 33 min |
| Jul 17, 12:09 AM EDT | Special Weather Statement | ILN | Montgomery | 36 min |
| Jul 17, 12:23 AM EDT | Special Weather Statement | ILN | Preble | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.